Losing weight on prednisone

Common Questions and Answers about Losing weight on prednisone

losing-weight

Avatar n tn I was prescribed Prednisone for 14 days I am following a calorie controlled diet 21 days after stopping the Prednisone I am still not losing weight is this due to the prednisone ?
Avatar m tn what would cause a dog to consistently lose weight even though it is eating constantly, the dog has started to lose vision in both eyes (cloudy appearance to corneas) and has had problems with incontinence. The dog was recently on prednisone but was taken off due to incontinence issue. Please help.
Avatar f tn s disease in 2009 I was put on a regime of Prednisone 50mg ever day. I gain 50 lbs in 6 weeks. I was on it for 5 months and have since been off but am having a very difficult time losing the weight. I am not able to go to the gym and do vigurous activity do to other medical conditions, and I dont dare take any supplements with my daily medications. I have reduced my calorie intake and now just finally and i seeing a little bit of results but my goal to return to atleast my pre-prednisone weight.
Avatar n tn Does anyone know why my fifteen year old chihuahua would be losing control of her hind legs and losing weight? She started kinda "skipping" on them like two weeks and about a week ago she started losing control over them alot, she sometimes can walk w/ a sort of dragging motion but then she loses control over them and they just give out on here, it really is saddening me and I would like to know if anyone knows why this could be happening and what i need to do for her..
983551 tn?1255828316 I have a problem.How do you lose weight, if your suppose to take 40mgs of prednisone a day?I'm trying to lose.But it seem like i just maintain my weight.I just keep losing the same 5 pounds.I'm so frustrated.I don't know what to do.Can someone give me some advice?
1529867 tn?1300880529 My treatment began with 60mg of prednisone and 10 mg of methotrexate and the prednisone was then tapered. Though my Esr and CRP are now normal , and disease activity is low , it is the serious side effects of the steroids that concern me . Will the moon face ever really go away ?? My face has bloated to thrice its size. I've put on around 10 pounds. Everyone keeps telling me to excercise but i have severe muscle pain almost everyday .. My bone densitometry shows osteopenia..
Avatar f tn I've been on Prednisone on and off for the past few/couple years because of GM; been on it all, high and low dosages. I also struggle with my weight, it's been up and down, usually I've gained weight on the Prednisone (up to 20ish lbs) but luckily, I've always very easily and quickly dropped all the weight gained once I'm weaned off of the high dosages.
Avatar f tn ago but TSH was at 27. My range is all over the place. I have been losing weight, unusual but I am. Lack of appetite, severe brain fog. I was put on T-3 noticed a major improvement first week. 5MCG X 2 per day. Now, I am back to lack of appetite and weight loss again. Had Cortisol, Aldosterone level was told it was normal. It is really ruining my life. Any thoughts or will this be as good as it gets? I am on low dose prednisone. Mother had pituitary tumor. Is Pred messing up my metabolism?
Avatar f tn I know how to eat right, I know how to eat to lose weight, I know how to exercise and maintain optimum weight, but now that my eye sight has returned and am off the steroid therapy, the weight will not come off. I am 38 years old and am extremely depressed about this, I went to a doctor and he told gave me Metformim and I am going to try it. If anyone has had an experience like this, I could use some support.
Avatar f tn I know how to eat right, I know how to eat to lose weight, I know how to exercise and maintain optimum weight, but now that my eye sight has returned and am off the steroid therapy, the weight will not come off. I am 38 years old and am extremely depressed about this, I went to a doctor and he told gave me Metformim and I am going to try it. If anyone has had an experience like this, I could use some support.
2134439 tn?1335822342 t that lucky. I spent about 2 years being slightly under weight until I was placed on Prednisone. I gained a good 70lbs and now I'm working it off. I think being active is the best thing we can do. If it doesn't get rid of fat, then it builds muscle which burns fat. I used to do a lot of stairs, but the Prednisone ruined my knees and now it hurts too much since I'm too heavy. I think the diet is set differently for everyone with Crohn's.
Avatar f tn My 7 1/2 yr old husky has a cough that we have been controlling with prednizone for a year but now its back and he is losing weight too. He run/walks 6 miles a day and doesn't have any cough with that. I have him at the vet now doing chest xrays and abdomen xrays. What could it be?
Avatar f tn ve had UC for 22 years and have been on several different medications. I was on Prednisone for 14 years and never gained a pound. In February of 2009 I was put on Lialda after a 4 year remission. I gained 10 pounds within two weeks, all on my stomach. Last November, I had another flare that lasted 4 months (I never lost a pound even though I was eating very little). The doctor quadrupled my dose of Lialda, and again more weight gain around my stomach and nowhere else.
1974283 tn?1425609124 When I was 16 I lost 80lbs, so I had loose skin. When I was 18 I got put on prednisone and parts of my body stretched out that I thought wouldn't.. I gained about 80lbs in two weeks and then when off the prednisone I lost it in 5 months or so. Now I have crazy lose skin and I was wondering if there anything that actually works that I can try using. Most lotions make me break out in hives. I already avoid sun exposure because I'm on immunosuppressants for colitis..
Avatar f tn I have maintained a weight of 116 pounds throughout this treatment after initially losing 10 pounds. Can I take this med forever or will it eventually kill me? I am on other meds and don't want to change or add new meds if I don't absolutely have to. Sorry for the length of my question. Happy Holidays.
Avatar f tn I have put on a lot of weight after my J-poiuch. It was due to a few things: 1) The surgery cured my UC so I was finally getting the nutrition out of my food. 2) I became hypothyroid soon after. 3) All the years of taking prednisone messed up my metabolism. Hope you are doing better.
Avatar f tn Since then, she has been severly sleep deprived, having anxiety and panic episodes 10-15x per day including during the night, shaking uncontrollably, losing weight, nausea, unreasonable fear, etc. During this period she was put on prednisone for asthma, Atarax to calm her and now Valium. She is off both the prednisone and the Atarax but still on the valium, which incidently is not helping her at all. She takes a dose at night before going to bed. She is sleeping approx 3 hours per night.
Avatar n tn My ferret is 5 years old now and last week she had a hairball obstruction that made her lose about half her weight. During this time, I moved her into a room closer to mine and took her to the vet the next day. The vet (who hadn't even felt her abdomen to rule out obstructions) diagnosed her with insulinoma (blood sugar 47) and gave me predisone which I gave to her for about a week (1cc twice a day.
Avatar f tn I as actually losing weight prior to prednisone I had lost 20lbs now I have just maintained my weight while busting my butt at the gym. Hopefully the prednisone is helping u and where its draining heals soon. There is a book Jojo recommended called coping with prednisone that I found helpful it had some good tips for beating some of the bloat and how to deal with the other side effects too. The best advice for it is avoiding sodium/salt as much as possible and increase how much water u drink.
Avatar f tn Unfortunately, there's no way to completely avoid weight gain or moon face as a side effect from prednisone. They are both known, common side effects and many people who have to take prednisone get them. I know about them first hand - I've had to be on prednisone quite often and often at VERY high doses, and I always get the moon face and weight gain with it, even if my eating/exercise habits don't change a bit.
158939 tn?1274915197 labs on 10/21/09 Free T3 1.8 Free T4 0.53 TSH 22.06 Thyroglobulin .7 labs on 7/22/09 Free T3 3.9 Free T4 .88 TSH .11 Thyroglobulin .1 My endo (who is also a PhD in biochemistry) said that the prednisone would have skewed the labs slightly but would have skewed them down (meaning that my TSH is actually higher). He said my problem is an absorption problem probably caused by all of my GI surgeries and GI bleeds.
529900 tn?1249967464 Prednisone itself causes retention of salt and fluid in your body therefore causing possible swelling and weight gain.
Avatar f tn Can you take ibuprofen, or any antiinflammatory? Or, possibly call the prescribing doc? I had them too after solumed, even on a prednisone taper. Do you drink coffee? Sorry for the 50 questions haha.... My coffee is kicking in...
Avatar n tn The prednisone you were likely put on is causing the weight gain and fullness in your face. This should disappear as they taper your dose downwards. Do not stop it abruptly. You may want to talk to your doctor about trying something like Imuran - an immune suppressant. It can put you into total remission for years. My son has been on it for about a year and a half and is feeling wonderful.